Arkansas, 2003

Strong Wind in Arkansas, April 16, 2003

April 16, 2003 · NWS MEG · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 16, 9:25 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 16, 9:25 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 AM CDT WED APR 16 2003

SFC ANALYSIS THIS MORNING PLACED THE LO PRES SYSTEM OVR ERN KS WITH
HI PRES OFF THE SE COAST. THE TIGHT PRES GRADIENT ACROSS THE REGION
HAS CREATED WINDY CONDS ESPECIALLY FOR WRN SXNS OF THE FA TODAY.
LOOKING AT THE 12Z ETA DO NOT THINK LIKELY POPS IS WARRANTED FOR NE
AR THIS AFTN SO HAVE UPDATED THE FCST TO LWR POPS INTO THE CHC
CATEGORY FOR THIS AFTN. WILL ISSUE AN UPDATE FOR THE HWO TO LWR THE
RISK FOR SVR FROM MODERATE TO SLIGHT. THE REST OF THE FCST LOOKS
GOOD.

.MEG...WIND ADVISORY TODAY FOR THE MISSOURI BOOTHEEL AND MOST OF
       NORTHEAST ARKANSAS.
Hazardous weather outlook, Apr 16, 9:28 AM CST, 1 hour 32 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-171000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1028 AM CDT WED APR 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE MID SOUTH
FOR THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL FOR SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS
UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Crittenden

When
April 16, 11:00 AM CST to 11:30 AM CST
Where
Crittenden forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
35.208, -90.309 (the zone’s center; the record gives no point)

Some siding and shingles were blown off a few homes. Some trees were knocked down.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351101.